Took two short courses of Pred 50 mg for two days and then 6 days later 6 days at 25 mg. By end of second course was suffering extreme night sweats Hypomania panic attacks anxiety that needed up 4 days later in a emergency room visit and ct scan. Mental health nurse and er doctor never made the connection between Pred and symptoms. Own doctor is now thinking that the Pred is the cause. It’s two weeks now and still feeling side effects. How long will they last?
HI JOHN, I HAVE BEEN ON MEGA DOSES (100MGS TAPERING T0 5MGS OVER MANY WEEKS MANY TIMES A YEAR FOR YEARS FOR SEVERE ASTHMA). I THINK YOUR DR MAY HAVE TAPERED U TOO QUICKLY. A MEDRO PACK WHICH HAS 6 PILLS STARTING AT 24MGS, IS TAPERED OVER A 6 DAY Period TO 0mgs SO GOING FROM 50 TO 25 THEN OFF SEEMS NOT RIGHT FOR ANY TREATMENT. THE ANXIETY, MANIA, SHOULD DECREASE WHEN ALMOST OFF TAPERING. SWEATING WILL STOP WHEN OFF STEROIDS. I AM ON 5 MGS RIGHT NOW DOWN FROM 60MGS STARTED ON 2/15, SLOW TAPER. WHEN I AM OFF STEROIDS ALL OF A SUDDEN I GET EXTREMELY EXHAUSTED FOR A FEW WEEKS THEN IM BACK TO MYSELF. IF U HAVE MOONFACE, EXTENDED ABDOMEN, EXTREMELY HUNGRY, THAT TAKES A FEW WEEKS ALSO TO GO AWAY. PLEASE, THE NEXT TIME IF U NEED STEROIDS, ASK YOUR DR TO TAPER SLOWLY AND ALSO GIVE YOU A PRESCRIPTION FOR VALIUM 5MGS FOR 1-2X A DAY FOR WHEN THE ANXIETY STARTS. I ALSO USE PASSIONFLOWER SUPPLEMENTS AND TEA (THEY WORK!!! TO TAKE THE EDGE OF ANXIETY OFF). DRINK ALOT, I MEAN ALOT OF WATER TO COUNTERACT IF U EVER HAVE WATER RETENTION AND DUE TO THE SWEATING (TALK TO DR ABOUT POTTASIUM MEDICATION IF THE SWEATING GETS REALLY SERIOUS). PREDNISONE HAS HORRENDOUS SIDE EFFECTS BUT IT DOES STOP THE INFLAMMATION (IN MY CASE ASTHMA ATTACKS).
I HOPE THIS HELPS U AND PLEASE KNOW THE SIDE EFFECTS DO GO AWAY. ONE DAY AT A TIME. FEEL BETTER. ITS NOT YOU, ITS THE DARN STEROIDS.
I agree. I mean there could be a reason they didn’t have you taper that we don’t know but I’ve never heard of one. Prednisone can definitely mess w mood disorders and not tapering can mess with anyone. One time I lost a medrol pack and it affected me for about a month but mainly my allergies.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 18 Jan 2015 • 4 answers
Xeljanz - developed high BP, edema of total body,night sweats & night terrors, are these side effect
Updated 24 Jun 2013 • 2 answers
Updated 30 Dec 2017 • 1 answer
Updated 21 Jan 2019 • 4 answers
Updated 30 Nov 2018 • 1 answer